2000 Volume 37 Issue 4 Pages 344-348
A 75-years-old woman with poorly controlled type 2 diabetes mellitus, who was being treated by insulin therapy (Penfil N) was given troglitazon (400mg/day)-insulin combination therapy. Insulin therapy was stopped after several hypoglycemic attacks. Her blood sugar level improved within three months even recieving only troglitazone. Her high serum insulin level (453μU/ml) was due to insulin antibody induced by insulin therapy. Cessation of troglitazone showed deterioration of glycemic control and gain of body weight. Examinations of insulin secretion and resistance indicated that the cessation of troglitazone induced insulin resistance. Resumption of troglitazone did not improve her blood glucose level again. Her serum insulin level had decreased due to discontinution of insulin therapy. Insulin resistance by insulin antibody might be one of the main reasons of her notable troglitazone reactivity. The relationship between troglitazone reactivity and insulin antibody should be elucidated in many cases in the future.